# SDR B3OR2015FA0000178

- Difficulty date: May 6, 2015
- Submitted: May 6, 2015
- Operation: General aviation
- Aircraft: N5204X
- Make and model: Snias AS350B2
- Aircraft serial: 3099
- Aircraft time: 5,782 hours
- Engine: Tmeca ARRIEL1D1
- Engine time: 8,316 hours, 7,062 cycles
- System (JASC): 7320 · Fuel Controlling System
- Part: B-Nut
- Condition: Disconnected
- Location: Engine Fuel
- Stage of operation: NR
- How discovered: 9
- Nature of condition: R, J
- Precautionary procedure: O

## Discrepancy

ENGINE RPM DECREASED CAUSING A LOSS OF POWER IN FLIGHT WHICH FORCED THE PILOT TO AUTO-ROTATE TO ROUGH TERRAIN.  THE ACFT CAME TO REST ON ITS SIDE WITH SUBSTANTIAL DAMAGE AND INJURY TO THE PILOT. POST ACCIDENT INVESTIGATION BY OWNER/OPERATOR AND THE OEM TECH REP IDENTIFIED A LOOSE P2 PIPE, AIRLINE IN WHICH THE B-NUT HAD BACKED-OFF FROM THE POST TU231 UNION ON THE ENGINE. THE PIPE WAS LAST DISCONNECTED DURING THE OEM 600 HOUR ENGINE INSPECTION IAW TASK NR 75-29-00-210-801. THE MAINTENANCE TECH RECONNECTED AND TORQUED THE B-NUT AND THE ACFT WAS OPERATED FOR 127.7 HOURS BEFORE THE INCIDENT OCCURRED. ENG MFG HAD ISSUED AN ALERT SL 1807/98-4TH ISSUE DUE TO SIMILAR PROBLEMS OVER THE YEARS WITH LOOSE OR FAILED "AIR SYSTEM PIPES".  A RECOMMENDED C/A WOULD BE TO FACILITATE THE APPLICATION OF SAFETY WIRE OR OTHER LOCKING DEVICE TO PREVENT LOSS OF TORQUE ON AIRLINE B-NUTS.
